Diarrhea During Periods | Get Instant Relief

Recently Updated On: March 16th, 2018

DIARRHEA DURING PERIODS

diarrhea during periods

Diarrhea during the period is sometimes due to just your body’s response to your female’s hormone, secreted by your body. For example, the women who suffer from Gastro Intestinal conditions like irritable bowel syndrome (IBS) find themselves more uncomfortable during periods.

WHAT CAUSES DIARRHEA DURING PERIODS?

WHAT CAUSES DIARRHEA DURING PERIODS

Usually, the two reasons are there prostaglandins and progesterone behind diarrhea during periods.

Diarrhea Due To Prostaglandins

Prostaglandins are cyclic fatty acids, act as hormones made by the endometrial cells that form the lining of the uterus.

Prostaglandins release when endometrial cells break down and ready to shed after being not fertilized the egg, post ovulation.

They trigger contractions the blood vessels in the uterus and helps slough off the womb lining that you shed as a period, causing painful cramps.

If these prostaglandins releases in excess amount, it can cause period pain. These prostaglandins not only contract the uterus but also irritate the nearby bowel, thus causes diarrhea.

Prostaglandins can also cause other pain associated with dysmenorrhea (painful menstrual periods). Prostaglandin-related cramps and diarrhea usually occur during beginning days of your menstrual periods.

Diarrhea Due To Progesterone

This occurs due to the release of progesterone (a main female hormone) in the second half of your menstrual cycle after you release this month’s egg.

After ovulation progesterone gets your body ready to support a possible pregnancy by preparing the endometrium (a uterus inner thick lining that carries the pregnancy throughout the pregnancy period).

The increased progesterone level slows your bowel movement and that often resulting constipation.

If the fertilization not occurs, progesterone level drops that leads to withdrawing the support of endometrium. Hence all vessels and endometrial lining are shed in the form of menstruation or periods.

This drop of progesterone level begins your bowel to be active again and often may lead to diarrhea.

DIARRHEA BEFORE PERIOD

diarrhea before periods

If diarrhea occurs before the week prior to periods, it may be the symptoms of another gastrointestinal tract such as bloating and nausea.

In this case, diarrhea may be part of a group of symptoms, such as mild mood changes, called premenstrual syndrome (PMS).

DIARRHEA AFTER PERIODS ENDS

Although diarrhea clears up after emptying the uterus- digestive upsets may often last longer.

If a high level of prostaglandin produces in you during your periods, it may take some time to settle back to their normal levels. In that case, you may still experience diarrhea after a period ends.

PERIOD DIARRHEA RELIEF

PERIOD DIARRHEA RELIEF

Diarrhea during the period doesn’t usually last longer, so it doesn’t always need a medicinal treatment. Still, you can help yourself feel better by following some house rules to support your gut.

  • Drink at least 8 to 10 glasses of water or other liquids daily. Hopefully, water, sports drinks, and oral rehydration may fulfill your all requirements of lost salts. Avoid oily foods and dairy products.

 

  • Avoid gas-producing vegetables and fruits like cabbage, broccoli, prunes, and berries. They also stimulate gut and worsen your diarrhea.

 

  • Caffeine and alcohol during diarrhea should be avoided, as they irritate the gut and may worsen diarrhea.

Read- What To Eat & What Should Avoid When You Have Diarrhea

PERIODS DIARRHEA INSTANT RELIEF

Over-the-counter (OTC) NSAIDs like Ibuprofen can provide instant relief not only from period diarrhea, pain, and cramps, but also the gastrointestinal (GI) upsets caused by prostaglandins.

In order to be most effective, you need to take this ibuprofen a few days prior your period actually starts. Imodium or any loperamide (See-Doses of Loperamide) is also a safe option to fight diarrhea during periods.

The only thing is that NSAIDs itself may often cause GI problems as a side effect, so talk to your doctor if you’re not sure you can take these.

If you’ve been suffering from diarrhea during your periods for more than three months, see your doctor make sure there’s nothing else going on.

 

People read this article should also read:

admin

Related Posts
Leave a reply